Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2013, 3:18 PM MDT for Custer County, Saguache County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 3:18 PM MDT (21:18 UTC)
- Expired
- Aug 6, 2013, 3:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS55 KPUB 062118
SVRPUB
COC027-109-062145-
/O.NEW.KPUB.SV.W.0106.130806T2118Z-130806T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
* UNTIL 345 PM MDT
* AT 315 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF MOFFAT...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN SAGUACHE AND NORTHWESTERN CUSTER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10594 3826 10576 3826 10570 3813 10559
3803 10584
TIME...MOT...LOC 2118Z 239DEG 8KT 3813 10581
HAIL...1.00IN
WIND...60MPH
$$
STARK1 follow-up statement
439
WWUS55 KPUB 062131
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT TUE AUG 6 2013
COC027-109-062141-
/O.CAN.KPUB.SV.W.0106.000000T0000Z-130806T2145Z/
CUSTER CO-SAGUACHE CO-
331 PM MDT TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAGUACHE AND
NORTHWESTERN CUSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3816 10594 3826 10576 3826 10570 3813 10559
3803 10584
TIME...MOT...LOC 2131Z 239DEG 8KT 3814 10578
$$
STARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:04 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 6, 3:04 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT TUE AUG 6 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 245 PM MDT TUE AUG 6 2013 ...FLASH FLOOD CONCERNS ESCALATE FOR WEDNESDAY... MONSOON PLUME OVER THE AREA WITH WEAK SHORTWAVE MOVING THROUGH WESTERN CO ATTM FIRING OFF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS. PRECIP WATERS ARE RUNNING AROUND 100-130% OF NORMAL WITH HIGHEST VALUES ACROSS THE SOUTHWEST MOUNTAINS...SO LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. STILL LOOKING AT POTENTIAL FOR FLASH FLOODING ON THE WEST FORK COMPLEX TODAY...THOUGH THE THREAT OF BEING HIT BY THE STRONGER STORMS WILL STILL BE RELATIVELY HIT OR MISS. HOWEVER...SOILS ARE ALREADY MOIST OVER AND NEAR THE BURN SCAR AS THIS AREA RECEIVED RAINFALL YESTERDAY...SO THIS DOES ELEVATE CONCERNS SOME THROUGH THE EVENING. SHORT RANGE HIGH RES MODELS SHOW BEST THREAT WINDOW NOW THROUGH 6 PM. FOR THE SOUTHEAST PLAINS...LOOKS FAIRLY SIMILAR TO YESTERDAY. DEW POINTS ALONG THE I-25 CORRIDOR HAVE DROPPED OFF INTO THE UPPER 30S/LOWER 40S DRIVING LCLS UP AROUND H6. THUS MORE LIKELY TO SEE GUSTY OUTFLOW WINDS UP TO 45 MPH WITH STORMS. AXIS OF HIGHER DEW POINTS WILL RESIDE ALONG THE FAR EASTERN BORDER WHERE SOME 50S AND LOWER 60S WILL LAY UP WHICH COULD YIELD SOME CAPE VALUES OF AROUND 1000-1500 J/KG. SO COULD SEE A SEVERE TO NEAR SEVERE STORM OR TWO OUT OVER THE EASTERN BORDER COUNTIES THROUGH THE EVENING. WITH THE DRIER SFC DEW POINTS...THE THREAT FOR FLASH FLOODING ON THE WALDO OR BLACK FOREST BURN SCARS FOR THIS AFTERNOON AND EVENING LOOKS LOW AT THIS POINT...THOUGH WITH THE MONSOON PLUME OVER THE AREA IT CAN NEVER BE RULED OUT ENTIRELY. THINGS GET MORE INTERESTING FOR WEDNESDAY AS A STRONGER SHORTWAVE EMBEDDED IN THE MONSOON PLUME ACROSS AZ WORKS ITS WAY NORTH AND EASTWARD ACROSS THE AREA ON WEDNESDAY. COLD FRONT ACROSS SW WY/NE WILL DROP SOUTHWARD INTO THE SOUTHEAST PLAINS AFTER 06Z BRINGING NORTH WINDS AND INCREASING DEW POINTS TO THE AREA WEDNESDAY MORNING AS WINDS GRADUALLY SHIFT OUT OF THE NORTHEAST THEN EAST. SHOWERS WILL PROBABLY BE ONGOING ACROSS THE WESTERN MOUNTAINS EARLY WEDNESDAY MORNING...SPREADING EASTWARD ACROSS THE PIKES PEAK REGION AFTER 12Z. NAM12 SHOWS FAIRLY IMPRESSIVE ISENTROPIC UPGLIDE THEN SPREADING SOUTH AND EASTWARD DURING THE AFTERNOON ACROSS ALL OF THE SOUTHEAST PLAINS. ALL OF THE MODELS PLACE FAIRLY EXTENSIVE QPF ACROSS THE MOUNTAINS AND SOUTHEAST PLAINS THROUGH THE AFTERNOON ON WEDNESDAY. GIVEN THE HIGH PRECIP WATERS...THE RECENT HEAVY RAINFALL OVER PARTS OF THE AREA...AND THE HIGH SUSCEPTIBILITY OF THE BURN SCARS...HAVE A FLASH FLOOD WATCH OUT FOR THE MOUNTAINS AND I-25 CORRIDOR...AND WILL BE EXTENDING IT EASTWARD ACROSS ALL OF THE PLAINS STARTING AT 18Z ON WEDNESDAY WITH THE EVENT PLAYING OUT THROUGH WEDNESDAY NIGHT (SEE DISCUSSION BELOW). SEVERAL CONCERNS FOR FLASH FLOOD POTENTIAL IN AND NEAR THE MOUNTAINS STILL EXIST. IF SKY COVER REMAINS FAIRLY CLOUDY ON WEDNESDAY...THEN SFC HEATING MAY NOT BE REALIZED ENOUGH TO GET STRONGER CONVECTION GOING. THUS RAINFALL RATES COULD END UP STAYING JUST BELOW FLASH FLOOD CRITERIA...PARTICULARLY FOR THE PIKES PEAK REGION. HOWEVER MODEL SOUNDINGS ARE SATURATED...WITH LOW LCLS AND THE POSSIBILITY FOR WARM RAIN PROCESSES WHICH COULD ENHANCE RAINFALL RATES. THUS WILL ERR ON THE SIDE OF CAUTION AND GO WITH A FLASH FLOOD WATCH. FOR THE PIKES PEAK AREA...GREATEST THREAT WILL BE DURING THE AFTERNOON AND EVENING ON WEDNESDAY THOUGH WATCH IS PADDED ON THE FRONT SIDE TO ACCOUNT FOR THE EARLIER FRONTAL TIMING AND POSSIBILITY OF SOME MORNING SHOWERS/-TSRA. OUT WEST...WILL NEED A LITTLE MORE HEATING TO HELP GET THUNDERSTORMS GOING...THUS THE START TIME WILL BEGIN AT 15Z. WILL BEGIN THE EASTERN AREAS AT 18Z AS THIS AREA GETS INTO THE ACTION IN THE AFTERNOON. ANOTHER CONCERN FOR WEDNESDAY WILL BE POTENTIAL FOR SEVERE WEATHER ACROSS THE FAR SOUTHEAST PLAINS...BACA AND PROWERS COUNTIES. DEPENDING ON HOW QUICKLY FRONT SURGES IN...COULD SEE CAPE VALUES APPROACH 2000 J/KG...WITH DEEP LAYER SHEARS RUNNING AROUND 50KT. LCLS NICE AND LOW TOO...SO COULD SEE ENVIRONMENT FAVORABLE FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES. HOWEVER...IF FRONT SURGES TOO FAR SOUTH TOO QUICKLY...THEN THREAT AREA COULD END UP STAYING TO THE SOUTH. SPC HAS FAR SOUTHEAST PORTIONS OF BACA COUNTY IN THE DAY 2 SLIGHT RISK. GIVEN THE UNCERTAINTY...HAVE NOT INTRODUCED SVR WORDING TO THE GRIDS JUST YET. WILL LET LATER SHIFTS RE-ASSESS THIS. MAIN MESSAGE WILL BE THE FLASH FLOOD POTENTIAL. THOSE IN AND NEAR BURN SCARS TOMORROW SHOULD REMAIN ESPECIALLY ALERT. -KT .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 245 PM MDT TUE AUG 6 2013 ...HEAVY RAINFALL INTO THURSDAY... MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD WITH WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH THURSDAY WITH DRIER CONDITIONS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. WEDNESDAY NIGHT THROUGH THURSDAY...A STRONG UPPER LEVEL SHORTWAVE TROUGH WILL BE SHIFTING EAST ACROSS CENTRAL COLORADO INTO NORTHEAST COLORADO WEDNESDAY NIGHT WHILE A SECONDARY SHORTWAVE MOVES INTO SOUTHWEST COLORADO. DEEP EASTERLY UPSLOPE FLOW AND ABUNDANT MOISTURE WILL COMBINE WITH THE UPPER WAVE TO PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF SOUTHERN COLORADO WEDNESDAY NIGHT. MODELS INDICATING AN MCS TYPE FEATURE DEVELOPING DURING THE EVENING HOURS...THAT WILL TRACK EAST ACROSS THE PLAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. IF THE CONVECTIVE NATURE REMAINS DOMINANT OVERNIGHT...AREAS OVER THE PLAINS COULD SEE IN EXCESS OF 2-3 INCHES OF RAINFALL BY THURSDAY MORNING. THIS COULD LEAD TO WIDESPREAD FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL OVER THE PAST FEW DAYS. HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE BURN SCARS WEDNESDAY EVENING WITH FLASH FLOODING LIKELY. IN ADDITION...THERE COULD BE A FEW SEVERE THUNDERSTORMS OVER THE EXTREME FAR SOUTHEAST PLAINS DURING THE EVENING HOURS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. MODELS DIFFER ON THURSDAY WITH THE EJECTION OF THE SECONDARY SHORTWAVE TROUGH. THE GFS AND NAM BOTH DEVELOP CONVECTION OVER THE MOUNTAINS WITH SOME MOVING EAST ON THE PLAINS BY THURSDAY AFTERNOON. THE LATEST ECMWF HOWEVER DEVELOPS ANOTHER ROUND OF HEAVY PRECIPITATION ACROSS ALL OF SOUTHERN COLORADO. GIVEN THE DEEP MOISTURE ACROSS THE AREA AND WAVE EJECTING EAST OVER COLORADO...WOULD NOT BE SURPRISED TO SEE GREATER COVERAGE OF PRECIPITATION BY THURSDAY AFTERNOON. ANY HEAVY PRECIPITATION THAT FALLS ACROSS THE AREA COULD LEAD TO ADDITIONAL FLOODING CONCERNS. FRIDAY THROUGH THE EARLY NEXT WEEK...AN UPPER LEVEL LOW WILL STRENGTHEN OVER THE PACIFIC NORTHWEST WHICH WILL FORCE AN UPPER LEVEL RIDGE TO BUILD NORTH ACROSS THE ROCKIES. THIS WILL FORCE THE MONSOONAL MOISTURE TAP WEST OVER THE GREAT BASIN AND LIMIT THE NUMBER OF DISTURBANCES EXPECTED TO MOVE NORTH OUT OF THE DESERT SOUTHWEST. MOISTURE WILL STILL BE AROUND FRIDAY AND DECREASE THROUGH THE WEEKEND. EXPECT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP EACH AFTERNOON AND EVENING FOR FRIDAY AND SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. DECREASING MOISTURE SUNDAY THROUGH TUESDAY WILL LEAD TO MORE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 245 PM MDT TUE AUG 6 2013 ISOLATED TO SCATTERED -TSRA WILL SPREAD EASTWARD OFF THE MOUNTAINS WITH VCTS EXPECTED FOR ALL THREE TAF SITES. KALS HAS THE GREATEST ODDS OFF SEEING -TSRA AFFECT THE TERMINAL SO WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND UPDATE AS NECESSARY. GUSTY OUTFLOW WINDS ARE MORE LIKELY TO AFFECT ALL 3 TAF SITES AND HAVE A TEMPO GROUP IN TO ADDRESS THIS DURING THE 20Z-01Z TIME FRAME. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING...WITH EXTENSIVE MID/HIGH CLOUDINESS REMAINING OVER THE AREA THROUGH THE NIGHT AS NEXT DISTURBANCE IN MONSOON PLUME APPROACHES THE AREA. A COLD FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS SENDING NORTH WINDS THROUGH THE COS AND PUB TAF SITES BETWEEN 09Z AND 12Z. WINDS WILL SHIFT OUT OF THE EAST WITH CIGS DROPPING INTO THE LOW VFR...AND EVENTUALLY MVFR CATEGORIES DURING THE AFTERNOON AND EVENING AS WIDESPREAD SHOWERS AND THUNDERSTORMS SPREAD OVER THE REGION. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR COZ089-093>099. FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR COZ058>068-072>080-083-086>088. FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR COZ081-082-084-085. && SHORT TERM...KT LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Aug 6, 2:21 PM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 221 PM MDT TUE AUG 6 2013 COZ058>089-093>099-072030- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 221 PM MDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS WILL CONTINUE TO SPREAD EASTWARD ACROSS THE PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN FLOODING PARTICULARLY IF THE BURN SCARS ARE AFFECTED. THE WEST FORK BURN SCAR IS MOST LIKELY TO BE AFFECTED TODAY. ALSO...FREQUENT LIGHTING AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. A SEVERE STORM OR TWO WILL BE POSSIBLE ALONG THE KANSAS BORDER THIS AFTERNOON WHICH COULD PRODUCE SOME HAIL TO AROUND THE SIZE OF QUARTERS OR A LITTLE LARGER. A COLD FRONT WILL CROSS INTO SOUTHEASTERN COLORADO FROM THE NORTH LATE TONIGHT...AROUND MIDNIGHT. THIS WILL LEAD TO INCREASED MODERATE TO LOCALLY HEAVY RAINFALL OVER THE PIKES PEAK REGION BY DAYBREAK WEDNESDAY. A FLASH FLOOD WATCH WILL GO INTO AFFECT FOR THE PIKES PEAK REGION STARTING AT 6 AM WEDNESDAY. THOSE IN AND AROUND THE BURN SCARS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE RAIN...HEAVY AT TIMES...OVER MOST OF SOUTHERN COLORADO WEDNESDAY INTO WEDNESDAY NIGHT. THE COMBINATION OF A SLOW MOVING UPPER LEVEL STORM...AMPLE MONSOON MOISTURE AND LOW LEVEL UPSLOPE FORCING INTO THE TERRAIN WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...NOT ONLY FOR THE BURN SCARS BUT FOR MOST OTHER AREAS AS WELL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND I-25 CORRIDOR WHICH IS VALID FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. HEAVY FLASH FLOOD PRODUCING RAIN WILL ALSO BE POSSIBLE FOR THE SOUTHEAST PLAINS...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL WEDNESDAY... THERE IS ALSO POTENTIAL FOR SEVERE WEATHER OVER THE SOUTHEAST CORNER OF THE PLAINS ON WEDNESDAY. AT THIS TIME...IT APPEARS THAT BACA AND POSSIBLY LAS ANIMAS AND PROWERS COUNTIES COULD SEE A FEW SEVERE STORMS WEDNESDAY AFTERNOON INTO THE EVENING. BY THURSDAY MORNING...SOUTHERN COLORADO SHOULD SEE AN END TO WIDESPREAD PRECIPITATION AND GO BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY ACROSS THE MOUNTAINS AND AFTER 200 PM FOR KIOWA...PROWERS AND BACA COUNTIES. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:19 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 41 hr |
| Aug 6, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.